A member asked:

Would anyone ever have really heavy periods if they use an intrauterine device?

5 doctors weighed in across 2 answers
Dr. Usha Mukhytar answered

Specializes in Gynecology

Yes often not always: Many times bleeding gets heavy after iud though not always iud causes at times irritation in endometrium increasing blood flow and more blood loss.

Answered 4/10/2014

5.9k views

Thank
Dr. Miguel Cano answered

Specializes in Obstetrics and Gynecology

Depends which type: Typically the Mirena (levonorgestrel) will cause lighter periods due to the progestin released by the iud. The paraguard, copper based, can cause slightly heavier menses because of its reaction to the endometrial lining. The Mirena (levonorgestrel) is usually indicated in someone who has heavy cycles that need control.

Answered 1/2/2015

5.5k views

Thank

Related Questions

A member asked:

What is the definition or description of: intrauterine device insertion?

5 doctors weighed in across 2 answers

A member asked:

For intrauterine device, does nurse insert it or doctor?

4 doctors weighed in across 2 answers

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...